Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kyoung-Mi Lee 2 Articles
A Case of Intoxication of Ingested Formalin
Seon-Hee Baek, Kyung-Hwan Kim, Jun-Seok Park, Dong-Wun Shin, Jun-Young Roh, Kyoung-Mi Lee, Ah-Jin Kim
J Korean Soc Clin Toxicol. 2009;7(1):38-40.   Published online June 30, 2009
  • 77 View
  • 0 Download
AbstractAbstract PDF
Formalin is a water-soluble, colorless, pungent, irritating and highly reactive gas. A 40% solution of formaldehyde in water, also known as formalin, is used as a disinfectant, antiseptic, deodorant, tissue fixative and embalming fluid. Ingestion can lead to immediate deleterious effects on almost all systems of the body including gastrointestinal tract, central nervous system, cardiovsacular system and hepato-renal system, causing gastrointestinal hemorrhage, cardiovsacular collapse, unconsciousness or convulsions, severe metabolic acidosis and acute respiratory distress syndrome. We treated a 39-year-old woman who ingested 300 ml formalin in a suicidal attempt. Despite hemodialysis, death occurred after 23 h.
A Fatal Case of Dicamba Intoxication
Dae-Young Hong, Wook-Hyun Um, Kyoung-Mi Lee, Ji-Hye Kim, Seung-Baik Han, Joo-Hyun Suh, Jun-Sig Kim, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2006;4(1):69-72.   Published online June 30, 2006
  • 73 View
  • 1 Download
AbstractAbstract PDF
Dicamba is a benzoic acid and classified as a chemically related chlorophenoxy herbicide which is widely used for the control of broad-leaved weeds. While the chlorophenoxy herbicide poisoning is known to be uncommon, its ingestion can result in serious or sometimes fatal outcome. A 65-year-old man ingested about 300 ml of dicamba in a suicidal attempt and three hours later he was admitted hospital, complaining abdominal pain, nausea and vomiting. On admission his vital signs were normal and laboratory findings were not remarkable except metabolic acidosis in arterial blood gas analysis. Shortly after the admission endotracheal tube was inserted due to altered mental state and activated charcoal was given after performing gastric lavage. However, his vital signs became unstable 6hrs after the ingestion and mechanical ventilation was started with administration of inotropic agents. In spite of urine alkalization for rapid elimination of the absorbed dicamba, the metabolic acidosis was aggravated with concomitant rhabdomyolysis and acute renal failure, and he died 24 hrs after the ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology